MAUDE Adverse Event Report: ARTHREX INC. PARTIAL ECLIPSE DRILL GUIDE/SIZER; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX INC. PARTIAL ECLIPSE DRILL GUIDE/SIZER; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-2820
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested/is expected for evaluation but has not yet been received.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the guidance jig snapped at what looks like the weld point when the surgeon was lining up the patient's anatomy.Upon closer inspection it looks like the jig was already bent and damaged.No broken fragment remained inside the patient.The performed surgery was a partial eclipse.The surgery was completed successfully with a different device: ac tightrope aiming jig.The surgeon also had to adapt the technique using a jig that was not set at the correct angle as it was they had on the shelf.There was no harm for patient, user or third party.
 
Event or Problem Description
It was reported that the guidance jig snapped at what looks like the weld point when the surgeon was lining up the patients anatomy.Upon closer inspection it looks like the jig was already bent and damaged.No broken fragment remained inside the patient.The performed surgery was a partial eclipse.The surgery was completed successfully with a different device: ac tightrope aiming jig.The surgeon also had to adapt the technique using a jig that was not set at the correct angle as it was they had on the shelf.There was no harm for patient, user or third party.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed a broken weld between the target cup and the arm guide.However, the exact cause cannot be determined.Complainant's event is typically caused by excessive bending forces being applied during use.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.

Brand Name
PARTIAL ECLIPSE DRILL GUIDE/SIZER
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7521500
Report Number1220246-2018-00188
Device Sequence Number11122525
Product Code MDM
UDI-Device Identifier00888867027862
UDI-Public00888867027862
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2820
Device Lot Number021040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2018
Supplement Date Received by Manufacturer04/28/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;